Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
MoiraDC

POTS and Chemo Questions

Recommended Posts

A very good friend of mine was diagnosed with breast cancer and is going to have to undergo chemotherapy. She also has POTS. Her son and I are at a lost, because we don't know how badly Chemo will mess with her POTS. If anyone has any answers or experiences, please fill us in as we're feeling a little hopeless and lost. No one knows what's going to happen and we're all just looking for answers. Please, anyone who can contribute, do. Thank you.

Share this post


Link to post
Share on other sites

I am not knowledgeable about the effects of chemo on POTS but I would think that the biggest problem might be the nausea and vomiting that can occur with certain chemo agents. But in any case - chemo is a life-saving medication and there is no way to go without, so you may have to just see what happens. Everybody responds differently, she might do better than you think. I know that IV fluids are many times given to minimize the dehydration from chemo and this is also a very effective treatment for POTS. I know that at our local cancer center the nurses are very good and provide IV fluids when needed and as ordered by the oncologist - that could help with some of her POTS symptoms. Best of luck !!!!!

Share this post


Link to post
Share on other sites

I agree with @Pistol you might want to read Toni Bernhard’s books, one is How to be Sick and/or react out to her.  She had breast cancer and she has POTS.  She has a webpage.  

Share this post


Link to post
Share on other sites

I'm on a low dose chemo for autoimmune issues and it has helped my fainting. It could turn out to be very beneficial. Honestly, you won't know until you try it. Make sure she has good prescription anti nausea medication so she doesn't get dehydrated. Her chemo might not have to be that strong. Chemo has come a long way and is very targeted now so they can use less. 

Share this post


Link to post
Share on other sites

Could her oncologist coordinate with the dysautonomia dr or do some research? She and you should not have to figure this on your own. In general I think you’d want to monitor her heart rate and blood pressure and make sure she is hydrated, and consider the side effects of the meds/treatments she’s on and how they might affect her HR and BP.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...